Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The size of the Dini subdifferential

Author: Joël Benoist
Journal: Proc. Amer. Math. Soc. 129 (2001), 525-530
MSC (2000): Primary 26A16, 26A24
Published electronically: September 18, 2000
MathSciNet review: 1707505
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Given a lower semicontinuous function $f:\mathbb{R}^h \rightarrow \mathbb{R} \cup \{+\infty\}$, we prove that the points of $\mathbb{R}^h$, where the lower Dini subdifferential contains more than one element, lie in a countable union of sets which are isomorphic to graphs of some Lipschitzian functions defined on $\mathbb{R}^{h-1}$. Consequently, the set of all these points has a null Lebesgue measure.

References [Enhancements On Off] (What's this?)

  • 1. J.-P. Aubin and H. Frankowska, ``Set-Valued Analysis", Birkhäuser, Basel, 1990. MR 91d:49001
  • 2. J. Benoist, Intégration du sous-différentiel proximal: un contre exemple, Can. J. Math., 50 (2), 1988, p. 242-265. CMP 98:13
  • 3. J.M. Bonnisseau and B. Cornet, Existence of equilibria when firms follow bounded losses pricing rule, Journal of Mathematical Economics, 17, 1988, p. 119-147. MR 91b:90051
  • 4. F.H. Clarke and R.M. Redheffer, The proximal subgradient and constancy, Canad. Math. Bull., 36, 1993, p. 30-32. MR 93m:28004
  • 5. F.H. Clarke, R.J. Stern and P.R. Wolenski, Subgradient criteria for monotonicity, the Lipschitz condition, and convexity, Can. J. Math., 45, n$^{0}$ 6, 1993, p. 1167-1183. MR 94j:49018
  • 6. R.T. Rockafellar, Proximal subgradients, marginal values, and augmented lagrangians in nonconvex optimization, Math. Op. Res., 6, 1981, p. 424-436. MR 83m:90088

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26A16, 26A24

Retrieve articles in all journals with MSC (2000): 26A16, 26A24

Additional Information

Joël Benoist
Affiliation: Maître de Conférences, LACO, CNRS-ESA 6090, Université de Limoges, 87 060 Limoges, France

Keywords: Lower semicontinuous function, Dini subdifferential, proximal subdifferential, countability, null Lebesgue measure set
Received by editor(s): October 7, 1998
Received by editor(s) in revised form: May 3, 1999
Published electronically: September 18, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society